Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2006, 11:13 PM MST for Yavapai County, Arizona. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 11:13 PM MST (06:13 UTC)
- Expired
- Jul 30, 2006, 10:45 PM MST
- In force
- 24 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 300616 FFWFGZ AZC025-300645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1113 PM MST SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 1145 PM MST * AT 1112 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA...WHICH INCLUDES HIGHWAY 169 BETWEEN DEWEY AND INTERSTATE 17. WASHES WHICH MAY BE FLOWING INCLUDE YARBE WASH...ASH CREEK...SOUR WASH... AND RACETRACK WASH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3443 11217 3443 11207 3455 11199 3456 11221 $$ DJO
1 follow-up statement
000 WGUS75 KFGZ 300621 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 PM MST SAT JUL 29 2006 AZC025-300628- YAVAPAI AZ- 1120 PM MST SAT JUL 29 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL YAVAPAI COUNTY... THE FLASH FLOOD WARNING FOR THE COTTONWOOD...CAMP VERDE... CORNVILLE...PAGE SPRINGS...CHERRY...AND BRIDGEPORT AREA HAS BEEN ALLOWED TO EXPIRE. LAW ENFORCEMENT REPORTS THAT WATER HAS SUBSIDED. THUNDERSTORM ACTIVITY HAS SHIFTED SOUTHWARD...AND A FLASH FLOOD WARNING CONTINUES FOR ROUTE 169 BETWEEN I-17 AND DEWEY. KEEP IN MIND THAT CREEKS AND STREAMS IN THE AREA WILL CONTINUE TO RUN ABOVE NORMAL LEVELS AND LOW WATER CROSSINGS MAY STILL BE IMPASSABLE. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. LAT...LON 3478 11176 3482 11214 3456 11215 3454 11172 $$ DJO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:35 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 29, 9:35 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 PM MST SAT JUL 29 2006 .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A VERY ACTIVE FLOODING AND SEVERE WEATHER DAY CONTINUES THIS EVENING ACROSS THE FORECAST AREA...WITH HEAVY THUNDERSTORM RAINFALL IN AREAS MAINLY FROM THE GRAND CANYON SOUTH AND EASTWARD. PREVIOUS DISCUSSION FROM 225 PM...MID LEVEL CLOUDINESS EARLIER TODAY DELAYED SURFACE HEATING AND THE ONSET OF CONVECTION. NOW THAT TEMPERATURES HAVE RECOVERED TO SOME DEGREE...THUNDERSTORMS HAVE FORMED OVER THE HIGHER TERRAIN OF CENTRAL AND EASTERN ARIZONA. WHILE FORECASTS FOR PROBABILITY OF PRECIPITATION REMAIN REASONABLE...ITS UNLIKELY PRECIPITATION AMOUNTS WILL BE AS HIGH AS PREVIOUSLY EXPECTED. EVEN SO...THE EXISTING FLASH FLOOD WATCH /PHXFFAFGZ/ WILL REMAIN IN EFFECT FOR NOW. EXPECT CONVECTION TO DIMINISH AFTER SUNSET. TOMORROW...THE MID LEVEL LOW CIRCULATION OVER WESTERN NEW MEXICO WILL CONTINUE TO FILL AND DRIFT EASTWARD. WITH LESS AND LESS DYNAMIC FORCING AVAILABLE...CONVECTION SHOULD APPROACH SOMETHING MORE LIKE AVERAGE MONSOONAL ACTIVITY THAN THE LAST TWO DAYS. BY MONDAY...DRIER AIR WILL BEGIN TO NUDGE ITS WAY INTO WESTERN PORTIONS OF NORTHERN ARIZONA. WHETHER OR NOT IT WILL BE ENOUGH TO CURB CONTINUED THUNDERSTORM ACTIVITY REMAINS A QUESTION. && .AVIATION...FOR THE 06Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY CURRENT AND EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ004-006>008-015>018-037-038. && DJO/GFH
Hazardous weather outlook, Jul 29, 10:20 AM MST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1020 AM MST SAT JUL 29 2006 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1020 AM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM MOTION WILL BE FROM NORTH TO SOUTH EARLIER IN THE DAY...BECOMING NORTHEAST TO SOUTHWEST LATER IN THE DAY. EXPECT GREATEST ACTIVITY FROM THE KAIBAB PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE MOUNTAIN...AND SOUTHWEST OF THESE AREAS. THE GREATEST THREAT POSED BY TODAYS STORMS IS THE RISK OF FLASH FLOODING /DUE TO RELATIVELY SLOW STORM MOVEMENT/. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE ASSOCIATED FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH SOME CHANCE OF DRIER CONDITIONS THEREAFTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
In the hours before
Local storm report, Jul 29, 7:03 PM MST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
703 PM MST SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 10 SW CONCHO 34.37N 109.73W
07/29/2006 APACHE AZ LAW ENFORCEMENT
FLOODING OVER HIGHWAY 61 NEAR MP 359
0430 PM FLASH FLOOD VERNON 34.25N 109.69W
07/29/2006 APACHE AZ LAW ENFORCEMENT
FLOODING OVER HIGHWAY 60
0345 PM FLASH FLOOD 4 W CONCHO 34.47N 109.68W
07/29/2006 APACHE AZ LAW ENFORCEMENT
FLOODING OVER CONCHO-SNOWFLAKE RD
&&
DJOLocal storm report, Jul 29, 7:22 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
722 PM MST SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD LEUPP 35.29N 110.96W
07/29/2006 COCONINO AZ LAW ENFORCEMENT
FLOODING AND WASHOUTS ON INDIAN ROUTE 2. MOTORISTS
STRANDED.
&&
DJOThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:46 PM MST | Flash Flood Warning | FGZ | Coconino | 119 min |
| Jul 29, 7:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 34 min |
| Jul 29, 8:40 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 35 min |
| Jul 29, 8:46 PM MST | Flash Flood Warning | FGZ | Coconino | 119 min |
| Jul 29, 9:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 16 min |
| Jul 29, 9:12 PM MST | Flash Flood Warning | FGZ | Coconino | 33 min |
| Jul 29, 9:12 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 63 min |
| Jul 29, 10:09 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 66 min |
| Jul 30, 10:12 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 14 hr |
| Jul 30, 3:27 PM MST | Flash Flood Warning | FGZ | Coconino | 63 min |
| Jul 30, 3:50 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 55 min |
| Jul 30, 4:40 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 20 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.